For the last two years or so, I've been taking 5-HTP, a B complex, and a bunch of other vitamins and supplements for my mental health. A few months ago I added zinc for focus-related issues. The two supps I really need very badly are the 5-HTP (for mild depression) and the zinc (to combat ADHD/distractibility issues, which also contribute greatly to the depression issues). However, the zinc seems to have done something to my stomach, and now I can't take any of my supplements without intense stomach pain, no matter how much food I eat first
I'm feeling the effects of this greatly. I've become a total slug, addicted to my computer, wandering around the house aimlessly, unable to manage most basic household things. I'm mostly happy, cheerful, OK with the kids, but I have absolutely no desire to leave the house, and the idea of anything outside of the basic day-to-day stuff completely overwhelms me, to the point where I want to hide in my bed. For example, DH's extended family has invited us to their home for the 4th. I'm an introvert at the best of times, but just the idea of this makes me want to cry and beg him to leave me home *sigh*
So I'm wondering a few things--has anyone experienced anything like this with their meds/supplements? If so, what did you do about it? Also, if supplements hurt my stomach this badly, will I even be able to take a prescription med instead?
And I've contemplated making an appointment with a psychiatrist about all of this, but what am I asking about? Can you just go to a brand-new psychiatrist and say, "I think I have ADHD, prescribe something for me"? It doesn't feel like regular depression, because if I'm left alone to just do my thing with DH and the kids, I'm mostly fine. It's life outside the house that makes my head spin.
TIA for any thoughts you have here. I was so happy to have found a combo that worked, and then the addition of the zinc really improved my focus and functioning. I'm heartbroken that I can't take what helped me so much anymore